Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 183, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 11, 2009, 8:10 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2009, 8:10 PM CDT (01:10 UTC)
- Expired
- May 11, 2009, 8:33 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 120110
SVRMOB
FLC033-113-120145-
/O.NEW.KMOB.SV.W.0183.090512T0110Z-090512T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
810 PM CDT MON MAY 11 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
WEST CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 845 PM CDT
* AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR MOLINO...OR ABOUT
19 MILES NORTH OF PENSACOLA...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COTTAGE HILL AND CANTONMENT BY 820 PM CDT...
GONZALEZ BY 835 PM CDT...
ENSLEY AND FERRY PASS BY 845 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3070 8739 3073 8728 3058 8716 3055 8716
3054 8717 3052 8714 3051 8714 3048 8735
TIME...MOT...LOC 0110Z 336DEG 13KT 3067 8731
$$1 follow-up statement
000
WWUS54 KMOB 120133
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
833 PM CDT MON MAY 11 2009
FLC033-113-120143-
/O.CAN.KMOB.SV.W.0183.000000T0000Z-090512T0145Z/
ESCAMBIA FL-SANTA ROSA FL-
833 PM CDT MON MAY 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANTA ROSA AND
CENTRAL ESCAMBIA COUNTIES IS CANCELLED...
LAT...LON 3070 8739 3073 8728 3058 8716 3055 8716
3054 8717 3052 8714 3051 8714 3048 8735
TIME...MOT...LOC 0133Z 336DEG 13KT 3059 8727
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:27 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 11, 3:27 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 327 PM CDT MON MAY 11 2009 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)TAKING A LOOK AT THE CURRENT SITUATION OVER THE CONUS AND SURROUNDING AREAS...YESTERDAYS UPPER LEVEL ZONAL FLOW OVER THE CONUS HAS AMPLIFIED A BIT...WITH A WEAK TROUGH OVER THE NORTHEASTERN THIRD OF THE CONUS...A RIDGE OVER THE NORTHWESTERN SECTION (STRETCHING INTO CA)...AND HIGH PRESSURE CENTERED OVER MEX. A SHORTWAVE IS MOVING OVER THE MID/LOWER MISS RIVER ATTM...CREATING AN AREA OF TSRA STRETCHING FROM SE TX TO THE MISS DELTA. A WEAK SURFACE FRONT PASSED OVER THE FA LAST NIGHT...AND LOOKING AT THIS MORNINGS RADAR LOOP...ITS WIND SHIFT IS SHOWN AS A FINE LINE MOVING OVER THE NORTHERN GULF. TAKING A STEP BACK AND LOOKING AT THE BIGGER PICTURE...WITH WINDS OVER MOST OF AL/MS/NRN LA FROM THE NORTH...AND WINDS OVER SOUTHERN LA FROM THE SW...TEND TO BELIEVE THE SURFACE BOUNDARY HAS LAID UP JUST NORTH OF THE GULF COAST. CONVECTION IS FIRING ALONG THIS BOUNDARY FROM NEAR KMCB TO NEAR KPNS. INTO TUESDAY...AS THE UPPER DISTURBANCE PASSES NORTH OF THE AREA...AM EXPECTING AN INCREASE IN COVERAGE AS OUTFLOW GENERATED ACTIVITY OVER THE AREA INCREASES THIS AFTERNOON..LASTING INTO THIS EVENING. GUIDANCE IS HINTING AT THE PRECIP HANGING AROUND INTO THE OVERNIGHT HOURS AND SEE NO REASON TO DISAGREE. GUIDANCE IS ADVERTISING ACTIVITY FIRING ALONG THIS BOUNDARY TUESDAY...AS MORE SHORTWAVE ENERGY MOVES OVER THE MID/LOWER MISS RIVER VALLEY TUESDAY INTO TUESDAY NIGHT. THE SREF IS HANDLING THIS INITIAL CONVECTION TUESDAY MORNING THE BEST...SO HAVE LEANED THIS WAY INITIALLY. AS THE UPPER DYNAMICS MOVE TOWARDS THE AREA LATER IN THE DAY...AM EXPECTING PRECIP TO OVERSPREAD THE AREA. LOOKING AT AREA SOUNDINGS FOR TUESDAY...AM NOT EXPECTING THINGS TO GET OUT OF HAND...WITH SIGNIFICANT MOISTENING OF THE AIRMASS IN THE MID LEVELS OVER THE AREA AND LESSENING OF THE INSTABILITY. THIS ACTIVITY WILL LIKELY LAST INTO TUESDAY NIGHT AS THE UPPER DYNAMICS PASS NORTH OF THE AREA. BY WEDNESDAY...SOUTHERLY LOW LEVEL FLOW HAS BECOME RE-ESTABLISHED AS SURFACE HIGH PRESSURE OFF THE MID-ATLANTIC SEABOARD REGAINS CONTROL. GUIDANCE IS AGAIN ADVERTISING SHRA/TSRA DEVELOPING...LASTING INTO WEDNESDAY EVENING. THESE ARE EXPECTED TO BE OUR GARDEN VARIETY TSRA...WITH A SMALL POSSIBILITY OF AN ISOLATED THUNDERSTORMS BECOMING STRONG. LOOKS LIKE SUMMER HAS COME EARLY. .LONG TERM...(THURSDAY ON)THURSDAY STARTS WITH A SURFACE FRONT STRETCHING FROM THE TX PANHANDLE TO ALONG THE WEST SIDE OF THE APPALACHIANS FROM AN UPPER SYSTEM PASSING OVER THE NORTHERN CONUS. SURFACE HIGH PRESSURE HAS SEEM SOME SHOVING AROUND OVER THE EASTERN SEABOARD...BUT IS STILL CREATING AN EAST TO SOUTHEASTERLY FLOW OVER THE LOWER MISS RIVER VALLEY/WESTERN SOUTHEAST. GUIDANCE IS ADVERTISING DAILY AFTERNOON/EVENING THUNDERSTORMS INTO SUNDAY. A FRONT IS BEING ADVERTISED PUSHING ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. && .AVIATION...(18Z ISSUANCE)TSTMS WILL BRING THE POTENTIAL OF MVFR/IFR CONDITIONS THROUGH EARLY EVENING. WILL CONTINUE TO MONITOR TRENDS UPSTREAM FOR UPDATES TO TSTM TIMING. IFR CIGS POSSIBLE AFT 12/09Z...CAVOK EXPECTED AFT 12/15Z. /10 && .MARINE...A WEAK FRONTAL BOUNDARY SAGS ACROSS THE GULF COAST THROUGH TUESDAY...BRINGING A LIGHT AND VARIABLE WIND FLOW PATTERN TO THE MARINE AREA. THE FRONT DISSIPATES BY TUESDAY NIGHT. A LIGHT ONSHORE FLOW SETS UP THROUGH THE REMAINDER OF THE WEEK...AS HIGH PRESSURE BECOMES REESTABLISHED OVER THE SOUTHEAST. AWAY FROM LOCAL INFLUENCES FROM ANY THUNDERSTORMS...SEAS DO NOT LOOK TO BE ANY HIGHER THAN 3 FEET THROUGH THE PERIOD. /10 && .FIRE WEATHER...A SURFACE BOUNDARY OVER THE AREA WILL PROVIDE THE FOCUS FOR THUNDERSTORMS GENERATION THROUGH TUESDAY. DAYTIME MIXING HEIGHTS OUTSIDE OF RAIN AREAS ARE EXPECTED TO BE HIGH...BUT LIGHT AND SOMEWHAT VARIABLE WINDS IN THE MIXING LAYER WILL KEEP DAYTIME DISPERSIONS LOW. TUESDAY NIGHT THROUGH WEDNESDAY...AN APPROACHING UPPER SYSTEM WILL BRING STEADY SOUTHERLY FLOW BACK TO THE AREA...WHICH IS EXPECTED TO LAST INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 84 69 84 69 / 30 50 20 40 10 PENSACOLA 68 84 69 82 69 / 30 50 20 40 10 DESTIN 69 82 70 82 72 / 20 40 20 30 10 EVERGREEN 65 82 64 84 64 / 30 60 20 40 10 WAYNESBORO 64 83 65 84 65 / 30 60 20 40 10 CAMDEN 65 82 64 84 64 / 30 60 20 40 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 10/16
Hazardous weather outlook, May 11, 2:08 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 208 PM CDT MON MAY 11 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121900- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 208 PM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE ...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY THROUGH TUESDAY. SOUTH OF A STALLED FRONTAL ZONE OVER THE SOUTHEAST FROM SOUTH CAROLINA THROUGH CENTRAL ALABAMA AND MISSISSIPPI...THE ENVIRONMENT HAS BECOME MORE UNSTABLE OVER THE GULF COAST. SCATTERED TO NUMEROUS STORMS ARE FORECAST THROUGH THE REMAINDER OF THE AFTERNOON AND CONTINUE INTO THE EARLY EVENING. SOME STORMS MAY PRODUCE BRIEF STRONG WIND GUSTS OF 45 TO 55 MPH AND SMALL HAIL...TO LESS THAN A DIME IN SHAPE...WHICH IS BELOW SEVERE LIMITS. ALTHOUGH THE RISK OF ORGANIZED WIDESPREAD SEVERE THUNDERSTORMS IS LOW...ISOLATED OCCURRENCES CANNOT BE RULED OUT. COVERAGES OF THUNDERSTORMS ARE FORECAST TO DECREASE OVER NIGHT. A FLOOD WARNING REMAINS IN EFFECT FOR THE TOMBIGBEE RIVER IN CHOCTAW...CLARKE AND WASHINGTON COUNTIES. TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. SOME STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY AWAY FROM THE COAST...AND NORTH OF HIGHWAY 84. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED THROUGH TUESDAY.
In the hours before
Special weather statement, May 11, 3:41 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT MON MAY 11 2009 ALZ063-112130- LOWER MOBILE- 341 PM CDT MON MAY 11 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MOBILE COUNTY... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER I10 AND MCDONALD ROAD. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DAWES...MOBILE GREYHOUND PARK AND SCHILLINGER AND THREE NOTCH THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 11, 5:15 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 515 PM CDT MON MAY 11 2009 ALZ053-112315- CLARKE- 515 PM CDT MON MAY 11 2009 ...A STRONG THUNDERSTORM WILL AFFECT CLARKE COUNTY... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF WINN...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WINN...JACKSON...ALLEN AND WALKER SPRINGS THROUGH 615 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 11, 7:02 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 702 PM CDT MON MAY 11 2009 ALZ059-FLZ001-120045- ESCAMBIA-INLAND ESCAMBIA- 702 PM CDT MON MAY 11 2009 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA COUNTIES... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF JEDDO...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HUXFORD...POARCH...CARNEY...HOLMAN PRISON...I65 AND AL 21...I65 AND AL 113 AND BARNETT CROSSROADS THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 11, 7:36 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 736 PM CDT MON MAY 11 2009 ALZ059-FLZ001-003-120115- ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BREWTON... 736 PM CDT MON MAY 11 2009 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA COUNTIES... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF OSAKA...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FOSHEE...OSAKA...FLOMATON...WAHL AND POLLARD THROUGH 815 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:31 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.